Alert archive / New York / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 6, NWS Burlington, VT
NWS Burlington, VT issued this severe thunderstorm warning at Apr 28, 2011, 6:29 AM EDT for Clinton County, Essex County, New York; Addison County, Vermont. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 28, 2011, 6:29 AM EDT (10:29 UTC)
- Expired
- Apr 28, 2011, 7:30 AM EDT
- In force
- 61 min
- Issued by
- NWS Burlington, VT
- Area
- Storm-based polygon
Counties Clinton County, NY, Essex County, NY, Addison County, VT
The radar
The Burlington radar (KCXX), 68 km from the middle of the area, began a volume at 10:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albany, NY (KALY), launched 00:00Z, 10.5 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 108 J/kg
- Mixed-layer CIN
- -95 J/kg
- Mixed-layer LCL
- 777 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 307 m²/s²
- 0-3 km storm-relative helicity
- 401 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.8
The text
As transmitted, in the capitals the NWS used until 2016.
393
WUUS51 KBTV 281029
SVRBTV
NYC019-031-VTC001-281130-
/O.NEW.KBTV.SV.W.0006.110428T1029Z-110428T1130Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BURLINGTON VT
629 AM EDT THU APR 28 2011
THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
ESSEX COUNTY IN NORTHERN NEW YORK...
SOUTHEASTERN CLINTON COUNTY IN NORTHERN NEW YORK...
NORTHWESTERN ADDISON COUNTY IN CENTRAL VERMONT...
* UNTIL 730 AM EDT
* AT 625 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DESTRUCTIVE WINDS IN
EXCESS OF 70 MPH. THE STORM WAS NEAR VANDERWHACKER MOUNTAIN...
MOVING NORTHEAST AT 60 MPH.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO...
MOUNT MARCY...KEENE VALLEY...KEENE...LEWIS...DEERHEAD...ESSEX...
WILLSBORO...PORT KENT...
WHEN YOU CAN DO SO SAFELY...PLEASE REPORT HAIL...OR DAMAGING WINDS TO
THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1 800 8 6 3 4 2 7
9...OR BY SUBMITTING A STORM REPORT AT WEATHER.GOV/BURLINGTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS SEVERE THUNDERSTORM HAS A HISTORY OF PRODUCING WIND DAMAGE IN
HERKIMER COUNTY NEW YORK. TAKE SHELTER NOW INSIDE A STURDY
BUILDING...AND STAY AWAY FROM WINDOWS!
VERY HEAVY RAIN WILL ALSO OCCUR WITH THIS SEVERE THUNDERSTORM...WHICH
COULD FLOOD LOW LYING AREAS QUICKLY AND COVER ROADS WITH WATER. DO
NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 4449 7330 4443 7329 4436 7334 4427 7332
4428 7307 4374 7400 4374 7405 4379 7406
4382 7415 4381 7422 4392 7434 4397 7426
4408 7428 4413 7422 4414 7410 4423 7411
4468 7360
TIME...MOT...LOC 1028Z 224DEG 51KT 4389 7412
$$
NEILES1 follow-up statement
173
WWUS51 KBTV 281129
SVSBTV
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
729 AM EDT THU APR 28 2011
NYC019-031-VTC001-281139-
/O.EXP.KBTV.SV.W.0006.000000T0000Z-110428T1130Z/
ESSEX NY-CLINTON NY-ADDISON VT-
729 AM EDT THU APR 28 2011
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN CLINTON AND ESSEX
COUNTIES IN NORTHERN NEW YORK...AND NORTHWESTERN ADDISON COUNTY IN
CENTRAL VERMONT WILL EXPIRE AT 730 AM EDT...
THE SEVERE THUNDERSTORM WARNING WILL BE ALLOWED TO EXPIRE. STORMS
HAVE MOVED OUT OF THE WARNING AREA.
WHEN YOU CAN DO SO SAFELY...PLEASE REPORT HAIL...OR DAMAGING WINDS TO
THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1 800 8 6 3 4 2 7
9...OR BY SUBMITTING A STORM REPORT AT WEATHER.GOV/BURLINGTON.
LAT...LON 4449 7330 4443 7329 4436 7334 4427 7332
4428 7307 4374 7400 4374 7405 4379 7406
4382 7415 4381 7422 4392 7434 4397 7426
4408 7428 4413 7422 4414 7410 4423 7411
4468 7360
TIME...MOT...LOC 1129Z 224DEG 51KT 4450 7327
$$
NEILESWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Burlington, VT wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 28, 5:10 AM EDT, 1 hour 19 minutes earlier.
Area forecast discussion, Apr 28, 5:10 AM EDT, 1 hour 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BURLINGTON VT 510 AM EDT THU APR 28 2011 .SYNOPSIS... COLD FRONT WILL MOVE WEST TO EAST ACROSS THE NORTH COUNTRY THIS MORNING AND EARLY AFTERNOON AS LOW PRESSURE SYSTEM LIFTS NORTH OF THE REGION. HIGH PRESSURE WILL RETURN FOR MOST OF THE UPCOMING WEEKEND. ANOTHER FRONT PUSHES THROUGH THE AREA SUNDAY NIGHT... FOLLOWED BY SURFACE HIGH PRESSURE INTO MIDWEEK NEXT WEEK. && .NEAR TERM /UNTIL 8 PM THIS EVENING/... AS OF 430 AM EDT THURSDAY...ACTIVE DAY ON TAP AS STRONG COLD FRONT MOVES WEST TO EAST ACROSS OUR FORECAST AREA WITH THE MORNING HOURS BEING PRETTY BUSY TO START OUT. SHOWERS AND THUNDERSTORMS MOVING ACROSS NORTHERN NEW YORK AT 4 AM WITH SEVERE STORMS TO OUR SOUTH ACROSS CENTRAL NEW YORK. WILL CONTINUE TO MONITOR STORMS MOVING INTO OUR FORECAST AREA FOR POSSIBLE DAMAGING WINDS...AND ALSO FLOODING FROM HEAVY RAINFALL. RIGHT NOW STORM TOTAL RAINFALL TOTALS IN THE DACKS ARE CREEPING UP TO NEAR ONE AND A THIRD INCHES OF RAIN. AS THESE NUMBERS EXCEED ONE AND A HALF INCHES...SOME FLASH FLOODING PROBLEMS ARE POSSIBLE. EXPANDED AND EXTENDED PREVIOUS FLASH FLOOD WATCH TO INCLUDE ALL OF VERMONT...AND OUT THROUGH 03Z TO COVER PRECIP POSSIBLY LINGERING ACROSS EASTERN VERMONT. SOME MARGINAL INSTABILITY ACROSS THE AREA TODAY WITH SOME LI'S GETTING DOWN TO ABOUT NEGATIVE 3 AHEAD OF COLD FRONT. COLDER AND MORE STABLE AIR WILL MOVE INTO THE REGION BEHIND THE COLD FRONT...CUTTING OFF CHANCES FOR SEVERE STORMS. MAIN THREAT APPEARS TO BE STRAIGHT LINE WIND DAMAGE WITH POSSIBLE BOWING SEGMENTS. SOME MARINE MODIFIED AIR MAY CREEP INTO EASTERN VERMONT...DIMINISHING THREAT FOR SEVERE WEATHER FROM THE EAST WHERE THE FLOW INCREASES FROM THE SOUTHEAST. SPC DOES HAVE MUCH OF OUR REGION UNDER SLIGHT RISK...ESPECIALLY FROM THE CHAMPLAIN VALLEY WESTWARD...THEREFORE HAVE ENHANCED WORDING IN THE ZONES FOR GUSTY WINDS AND HEAVY RAIN. && .SHORT TERM /8 PM THIS EVENING THROUGH 6 PM FRIDAY/... AS OF 430 AM EDT THURSDAY...REGION BECOMES STABILIZED IN COLD AIR BEHIND COLD FRONT AND RISK FOR SEVERE WEATHER DIMINISHES OVERNIGHT. WILL LIKELY STILL NEED TO MONITOR HYDRO CONCERNS AFTER A THIRD DAY OF CONVECTION AND RIVERS STILL VERY HIGH AS WELL AS SATURATED GROUND. UPPER TROF WILL PUSH WEST TO EAST ACROSS THE AREA TONIGHT AND FRIDAY...THEREFORE CONTINUE WITH CHANCE FOR SHOWERS DURING THIS TIME. TEMPERATURES WILL RETURN TO NEAR NORMAL FOR TONIGHT AND FRIDAY. && .LONG TERM /FRIDAY NIGHT THROUGH WEDNESDAY/... AS OF 505 AM EDT THURSDAY...LINGERING SHOWERS WILL END FRIDAY NIGHT AS UPPER TROUGH SLOWLY MOVES EAST. UPPER TROUGH THEN AMPLIFIES OVER THE MARITIMES SATURDAY/SATURDAY NIGHT WHILE RIDGE OF HIGH PRESSURE BUILDS EAST FROM THE GREAT LAKES. THIS WILL RESULT IN FAIR WEATHER AND SEASONABLE TEMPERATURES. ON SUNDAY...THE HIGH MOVES EAST AND AN APPROACHING FRONT WILL BRING INCREASING CLOUDS AND A CHANCE OF SHOWERS LATER IN THE DAY OR AT NIGHT. HAVE TRENDED MORE TOWARDS THE SLOWER ECMWF. MILDER TEMPS ON SUNDAY WITH HIGHS AROUND 70. MONDAY/TUESDAY...GFS AND ECMWF CONTINUE TO SHOW SIGNIFICANT DIFFERENCES FOR EARLY NEXT WEEK. GFS PROGRESSIVE WITH FRONTAL PASSAGE DURING MONDAY AND HIGH PRESSURE OVER REGION ON TUESDAY. ECMWF ON THE OTHER HAND...DEVELOPS LARGE SCALE UPPER TROUGH OVER THE GREAT LAKES WITH RESULT BEING MUCH SLOWER MOVEMENT OF COLD FRONT. HAVE KEPT IN CHANCE OF SHOWERS FOR MONDAY/TUESDAY...AND INDICATED DRIER CONDITIONS FOR WEDNESDAY. FORECASTER CONFIDENCE LOW IN THE MONDAY THRU WEDNESDAY TIME PERIODS HOWEVER GIVEN WIDE RANGE OF MODEL SOLUTIONS. && .AVIATION /09Z THURSDAY THROUGH MONDAY/... THROUGH 06Z FRIDAY...PERIODS OF MVFR/IFR POSSIBLE IN SHRAS/TSRAS TONIGHT AND THURSDAY AND ALSO FOR LOWER CEILINGS OVERNIGHT. THREAT OF SHRAS/TSRAS WILL END AFTER COLD FRONTAL PASSAGE THURSDAY EVENING...WITH VFR CONDITIONS EXPECTED AFTER 00Z FRIDAY. WINDS WILL BE MAINLY FROM THE SOUTH AROUND 10 KTS OVERNIGHT...INCREASING TO 15 TO 25 KTS WITH GUSTS 30-35 KTS PSBL DURING THURSDAY. ISOLD STRONGER WINDS PSBL IN ANY THUNDERSTORMS. WINDS WILL BECOME WEST-SOUTHWEST AND DIMINISH TO 10 TO 15 KTS THURSDAY EVENING. OUTLOOK 00Z FRIDAY THROUGH MONDAY... THU NIGHT...MVFR AND PSBLY IFR AT TIMES IN SHWRS/TSTMS. FRI...MAINLY VFR. PSBL MVFR IN SCT PM SHOWERS. SAT...VFR UNDER HIGH PRESSURE. SUN...MAINLY VFFR. PSBL MVFR LATE PM/NIGHT IN SHWRS AHEAD OF CDFNT. MON...MAINLY VFR NW FLOW. && .HYDROLOGY... SOME RIVERS REMAIN ABOVE FLOOD STAGE AS OF 400 AM THURSDAY. RIVERS ARE ALL RECEDING. MAY SEE ADDITIONAL RISES FOLLOWING RAIN FROM LAST NIGHT AND THIS MORNING...AS WELL AS EXPECTED RAIN TODAY. HAVE EXPANDED FLASH FLOOD WATCH TO INCLUDE ALL OF VERMONT...AND ALSO EXTENDED IT TO 03Z TONIGHT. 1/3/6 HOUR HEADWATER FLASH FLOOD GUIDANCE IS EXTREMELY LOW IN THESE AREAS (< 2 INCHES)...WHICH SUGGESTS ANY AMOUNTS OVER 1 INCH WOULD CAUSE CONCERN...AND OVER 1.5 INCHES LIKELY LEADING TO ADDITIONAL FLOODING PROBLEMS. PLEASE REFER TO THE LATEST STATEMENTS FOR UPDATED FLOOD INFORMATION FOR YOUR AREA. && .BTV WATCHES/WARNINGS/ADVISORIES... VT...FLASH FLOOD WATCH THROUGH THIS EVENING FOR VTZ001>012-016>019. NY...FLASH FLOOD WATCH THROUGH THIS EVENING FOR NYZ028>031-034-035. && SYNOPSIS...NEILES NEAR TERM...NEILES SHORT TERM...NEILES LONG TERM...RJS AVIATION...RJS/LOCONTO HYDROLOGY...
Hazardous weather outlook, Apr 28, 4:04 AM EDT, 2 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BURLINGTON VT 404 AM EDT THU APR 28 2011 NYZ028>031-034-035-VTZ001>012-016>019-290815- EASTERN CLINTON-SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN- WESTERN CLINTON-WESTERN ESSEX-EASTERN ESSEX-GRAND ISLE- WESTERN FRANKLIN-ORLEANS-ESSEX-WESTERN CHITTENDEN-LAMOILLE-CALEDONIA- WASHINGTON-WESTERN ADDISON-ORANGE-WESTERN RUTLAND-WINDSOR- EASTERN FRANKLIN-EASTERN CHITTENDEN-EASTERN ADDISON-EASTERN RUTLAND- 404 AM EDT THU APR 28 2011 ...FLASH FLOOD WATCH IN EFFECT THROUGH THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW YORK...CENTRAL VERMONT...NORTHEAST VERMONT...NORTHWEST VERMONT AND SOUTHERN VERMONT. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NYZ026-027-087-290815- NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-SOUTHWESTERN ST. LAWRENCE- 404 AM EDT THU APR 28 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW YORK. .DAY ONE...TODAY AND TONIGHT. A COLD FRONT WILL MOVE ACROSS THE REGION TODAY BRINGING MORE SHOWERS AND THUNDERSTORMS TO THE REGION. SOME THUNDERSTORMS WILL BE CAPABLE OF PRODUCING FREQUENT LIGHTNING...LOCALLY HEAVY DOWNPOURS...AND BRIEF GUSTY WINDS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Apr 28, 12:51 AM EDT, 5 hours 38 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BURLINGTON VT 1251 AM EDT THU APR 28 2011 NYZ028-031-034-035-VTZ001>003-005-006-008>012-016>019-281100- EASTERN CLINTON-WESTERN CLINTON-WESTERN ESSEX-EASTERN ESSEX- GRAND ISLE-WESTERN FRANKLIN-ORLEANS-WESTERN CHITTENDEN-LAMOILLE- WASHINGTON-WESTERN ADDISON-ORANGE-WESTERN RUTLAND-WINDSOR- EASTERN FRANKLIN-EASTERN CHITTENDEN-EASTERN ADDISON- EASTERN RUTLAND- INCLUDING THE CITIES OF...PLATTSBURGH...DANNEMORA...LAKE PLACID... PORT HENRY...TICONDEROGA...ALBURGH...SOUTH HERO...ST. ALBANS... NEWPORT...BURLINGTON...JOHNSON...STOWE...MONTPELIER... MIDDLEBURY...VERGENNES...BRADFORD...RANDOLPH...RUTLAND... SPRINGFIELD...WHITE RIVER JUNCTION...ENOSBURG FALLS...RICHFORD... UNDERHILL...BRISTOL...RIPTON...EAST WALLINGFORD...KILLINGTON 1251 AM EDT THU APR 28 2011 ...SPECIAL WEATHER STATEMENT... WIDESPREAD SHOWERS WITH A FEW EMBEDDED THUNDERSTORMS WILL CONTINUE TO OVERSPREAD THE EASTERN SLOPES OF THE ADIRONDACKS...EAST INTO THE THE WESTERN HALF OF VERMONT THROUGH 2 AM. WHILE MOST OF THE RAIN WILL BE LIGHT TO MODERATE IN NATURE...LOCALIZED HEAVIER DOWNPOURS WILL BE POSSIBLE WITH ANY THUNDERSTORM ACTIVITY. RAINFALL AMOUNTS ARE EXPECTED TO AVERAGE IN THE ONE QUARTER TO ONE HALF INCH RANGE...WITH HIGHER AMOUNTS UP TO THREE QUARTERS OF AN INCH POSSIBLE. WHILE ADDITIONAL FLOODING IS NOT EXPECTED WITH THIS INITIAL ACTIVITY...ADDITIONAL SHOWER AND THUNDERSTORM ACTIVITY MOVING INTO THE THE ADIRONDACKS FROM THE SOUTHWEST LATER TONIGHT MAY BEGIN TO AGGRAVATE EXISTING FLOODING CONCERNS. JMG
The office that day
Everything else NWS Burlington, VT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 27, 9:52 PM EDT | River Flood Warning | BTV | Clinton, Essex | 34 hr |
| Apr 27, 11:37 PM EDT | Severe Thunderstorm Warning | BTV | Clinton, Franklin | 38 min |
| Apr 28, 5:09 AM EDT | Flash Flood Warning | BTV | Franklin | 6 hr |
| Apr 28, 5:25 AM EDT | Flash Flood Warning | BTV | Essex | 6 hr |
| Apr 28, 10:12 AM EDT | High Wind Warning | BTV | Franklin, St. Lawrence | 9 hr |
| Apr 28, 11:38 AM EDT | Areal Flood Warning | BTV | Franklin, St. Lawrence | 24 hr |
| Apr 28, 12:04 PM EDT | River Flood Warning | BTV | Clinton, Franklin, St. Lawrence | 21 hr |
| Apr 28, 12:42 PM EDT | Severe Thunderstorm Warning | BTV | Franklin, St. Lawrence | 63 min |
| Apr 28, 7:27 AM EDT | Special Weather Statement | BTV | Addison, Caledonia, Chittenden, Essex, Franklin, Grand Isle and 6 more | 63 min |
| Apr 28, 12:04 PM EDT | River Flood Warning | BTV | Rutland | 21 hr |
| Apr 28, 1:03 PM EDT | Areal Flood Warning | BTV | Caledonia | 6 hr |
| Apr 28, 1:21 PM EDT | Areal Flood Warning | BTV | Caledonia, Essex, Lamoille, Orleans, Washington | 6 hr |
| Apr 28, 3:44 PM EDT | Special Weather Statement | BTV | Addison, Chittenden, Franklin, Lamoille, Orleans, Washington | 61 min |
| Apr 28, 4:46 PM EDT | Special Weather Statement | BTV | Addison, Caledonia, Lamoille, Orleans, Rutland, Washington | 59 min |
| Apr 28, 7:42 PM EDT | River Flood Warning | BTV | Orleans | 42 hr |
Nearby
Severe Thunderstorm Warnings in New York, 2011Severe Thunderstorm Warnings in Vermont, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.